| Catalog Number |
GLM910020 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, via a healthcare professional, that a galaxy g3 mini 1mm x 2cm (glm910020/ 1212525s) was used for an endovascular embolization procedure.During the procedure, the user reported resistance/friction-during advancing the coil through an excelsior sl-10 microcatheter (stryker).The event was initially reported as such, ¿the physician felt strong resistance during advancing 1x2 coil through excelsior sl-10 m/c.¿ there were no reports of patient harm.Medical imaging was provided with the complaint report.The medical imaging was reviewed by cerenovus sr.Medical affairs director on 19-sep-2025.The assessment reads as follows: ¿the description is clear.However, it is unclear whether the problem is on the side of the coil or the microcatheter.The microcatheter can, if used for multiple coils, have a diminished hydrophylic coating which may hamper introduction of a next coil.If the problem is in the coil, this will have to be checked by doing an analysis on the retrieved coil.¿ additional information was received on 25-sep-2025.Summary: regarding whether the event resulted in a procedural delay that could be considered clinically significant, it was reported ¿the procedure was delayed.(m/c re-selection & coiling).¿ resistance was first encountered during device advancement.Regarding where the resistance was felt, it was reported ¿the coil failed to enter through m/c hub to proximal part.Please check the inside of the catheter.¿ regarding whether other devices were successfully used with the microcatheter prior to or after the encountered resistance, it was reported, ¿several coils used (g3 coil & tetra coil), used as finish coil.¿ regarding whether it was necessary to remove or replace the microcatheter, it was reported, ¿the product was not used because the coil was stuck in the m/c hub to proximal part.Another same size m/c (excelsior sl-10).¿ information regarding the target vessel and relevant vessel characteristics were not provided.Regarding whether the device appeared damaged, it was stated, ¿the coil could not enter and was stuck in the m/c hub to the proximal part.¿ regarding whether there was anything noted to be obstructing the microcatheter, it was reported, ¿n/a (please check the inside of the m/c).¿ continuous flush was maintained throughout the procedure.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A manufacturing record evaluation was performed for the finished device 1212525s number, and no non-conformances related to the malfunction were identified.Detachable coil delivery system (dcs) impediment in the microcatheter with loss of cerebral target position will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, and/or ischemia/infarct.It is unclear whether the cause of the event was attributable to the coil or microcatheter; however, there are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have also contributed to the event.It was also reported the procedure was prolonged during microcatheter re-selection and coiling.It remains unclear whether the physician considered this delay to be clinically significant.However, there were no reports of resulting patient injury.Based on this information, this event does not meet the definition of a serious injury, and thus, does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Imaging files were received and review was made by an independent physician the results are shown below: based on the description, it appears that the coil in question was not successfully delivered to the aneurysm and became lodged within the microcatheter.It remains unclear whether both the coil and microcatheter have been submitted for root cause analysis.The second part of the report is somewhat ambiguous.It mentions the use of a microcatheter, flush, and rhv lock, but does not specify whether the same coil was reused, a similar coil was attempted, a different coil was deployed, or if no coil was delivered at all.The accompanying video likely pertains to this second scenario.It shows the pusher advancing, but it is not possible to determine whether the coil has detached or is simply unable to progress further.Common causes of coil delivery issues include: inadequate flushing.Size mismatch at the hub (despite previous coils passing through).Kinking at the hub/microcatheter junction (which can occur unpredictably).Misalignment of the introducer.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.The device was returned to j&j medtech for further evaluation.A non-sterile galaxy g3 mini 1mm x 2cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the proximal portion of the concomitant catheter was returned for evaluation.The concomitant microcatheter was inspected under microscopic magnification, and it was noted that some portions of the involved coil remained inside of it.The coil was noted to be severely stretched.Additionally, the resistance heating (rh) had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated which indicated that the coil was mechanically detached from the unit.The issue documented regarding resistance during advancing the coil through the concomitant microcatheter could not be evaluated through functional testing due to the conditions of the returned device.According to risk documentation friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in excessive force been applied to the device leading the mechanical separation of the coil.Based on this the customer complaint was able to be confirmed.There is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no internal action related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no internal action activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.